Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 4, 2006, 2:30 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 2:30 PM MDT (20:30 UTC)
- Expired
- Aug 4, 2006, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:21 PM MDT, 9 minutes earlier.
Area forecast discussion, Aug 4, 2:21 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 221 PM MDT FRI AUG 4 2006 .SYNOPSIS... A SIGNIFICANT FLOOD THREAT CONTINUES THANKS TO A TROPICAL AIR MASS LOCATED OVER THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND. WITH ALREADY SATURATED GROUND ANY HEAVY RAINFALL WILL LIKELY RESULT IN FLOODING. IN ADDITION RECENT RAINS HAVE RESULTED IN HIGHER THAN NORMAL WATER LEVELS IN AREA ARROYOS...STREAMS AND RIVERS. PERSONS LIVING IN LOW LYING AREAS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IN THE EVENT OF FLOODING. HOWEVER...REMEMBER TO NEVER DRIVE INTO WATER COVERING A ROADWAY...TURN AROUND...DONT DROWN. && .DISCUSSION... ANOTHER SHORT DISCUSSION...MORE OF THE SAME. SIGNIFICANT BANDING HAS BEEN OBSERVED TODAY AND IS FORECAST BY THE MODELS THROUGH SUNDAY. GIVEN CONTINUED HIGH PWS WE HAVE A RECIPE FOR MORE FLOODING. MODELS CONTINUE TO TRY TO FORCE MOISTURE PLUME FARTHER WEST PRESUMABLY IN RESPONSE TO UPPER LOW OVER PAC NW RIDING OVER UPPER HIGH CENTERED IN TEXAS. CALL ME SKEPTICAL BUT I DONT BUY IT BEFORE TUESDAY AND EVEN IF THE PLUME DOES SLIP WEST...SURFACE MOISTURE WILL BE HIGH AND OUTFLOWS WILL BE ABLE TO GENERATE STORMS MOST ANYWHERE SO EASTERN AREAS ARE NOT SAFE BY ANY MEANS. HAVE FOLLOWED MOS GUIDANCE WITH SHORT TERM TEMPS AS THEY HAVE TRENDED DOWNWARD OVER THE LAST COUPLE OF RUNS. && .AVIATION...AUG 04 18Z - AUG 05 18Z GNLY SCT0-BKN30-050 BKN100-150 AGL WITH WDLY SCT SHOWERS AND TSTMS WITH MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. WITH ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL WITH ESPLY WEST OF A SVC-COLUMBUS LINE AND SOUTH OF A LORDSBURG DEMING-OROGRANDE LINE WITH LCL SCT010 BKN015-030 OVC050-080 AGL WITH VSBY 1-3 MI IN +SHRA TS AND BR. MTNS FQTLY OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 85 69 88 71 / 70 60 70 40 30 SIERRA BLANCA TX 65 80 64 86 64 / 90 90 90 30 20 LAS CRUCES 69 86 71 89 68 / 70 50 50 40 30 ALAMOGORDO 66 84 67 86 67 / 70 60 70 40 20 CLOUDCROFT 51 62 51 63 48 / 60 60 90 30 20 TRUTH OR CONSEQUENCES 68 86 68 86 67 / 70 50 40 50 30 SILVER CITY 63 79 65 84 61 / 70 70 50 50 50 DEMING 68 86 67 88 68 / 80 60 50 50 40 LORDSBURG 68 87 68 91 68 / 90 70 50 50 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM ZONES 022>025-030>032 FLASH FLOOD WATCH THROUGH SATURDAY NIGHT TX ZONES 055-056 FLASH FLOOD WATCH THROUGH SATURDAY NIGHT 02/20 MACBLAIN/NOVLAN
Hazardous weather outlook, Aug 4, 10:30 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT FRI AUG 4 2006 NMZ022>025-030>032-TXZ055-056-051630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CONTINUED THREAT OF HEAVY RAIN AND POSSIBLE ARROYO/ROADWAY RESIDENTIAL FLOODING. WATER LEVELS IN THE RIO GRANDE AND GILA RIVER REMAIN RELATIVELY HIGH ...ALTHOUGH NOT IN FLOOD STAGE AT THIS TIME. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN RIVER OR STREAM FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS WITH FLOODING POSSIBLE. WHILE THE FOCUS OF THE ACTIVITY MAY SHIFT TOWARD AREAS WEST OF THE RIO GRANDE ESPECIALLY OVER THE WEEKEND...THERE WILL BE SUFFICIENT SURFACE MOISTURE THROUGHOUT THE AREA TO ALLOW STORMS TO DEVELOP EAST OF THE RIO GRANDE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:12 PM MDT | Flash Flood Watch | EPZ | 54 hr | |
| Aug 4, 11:06 AM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo, Luna | 4 hr |
| Aug 4, 2:35 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 4, 3:33 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 4, 3:47 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 4, 5:03 PM MDT | Flash Flood Warning | EPZ | Otero | 117 min |
| Aug 4, 3:25 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.